Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 381, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 3:37 PM CST for Mobile County, Alabama. It was in force for 68 min.
The area
The counties it named.
The facts
- Issued
- Dec 18, 1995, 3:37 PM CST (21:37 UTC)
- Expired
- Dec 18, 1995, 4:45 PM CST
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 487 m²/s²
- 0-3 km storm-relative helicity
- 777 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 182141 RRA SVRMOB ALC097-182245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 337 PM CST MON DEC 18 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...MOBILE COUNTY AT 340 PM...NWS DOPPLER WEATHER RADAR IN MOBILE INDICATED A SEVERE THUNDERSTORM OVER NORTHERN MOBILE COUNTY. THIS STORM WAS MOVING EAST-NORTHEAST AT 20 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 3:00 PM CST, 37 minutes earlier.
Area forecast discussion, Dec 18, 3:00 PM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CST MON DEC 18 1995 THIS FORECAST PERIOD WILL BE MADE UP OF TYPES...ONE VERY EXITING PERIOD AND ONE RATHER BORING ONE. KMOB RADAR SHOWS THREE BANDS OF TRW APPROACHING SW AL AND IR SAT IS SHOWING CLOUD TOPS TO COOL AGAIN OVER LA WITH DRY SLOT SEEN IN WV/IR AND EVEN VISIBLE QUICKLY ENTERING WRN LA. WARM FRONT REMAINS ALONG THE GULF COAST FROM MSY TO DHN AND ADAP AND MAP DATA INDICATE HIGHER THETA-E VALUES SOUTH OF THE FRONT HAVE RESULTED IN LI`S DOWN TO -4 ALONG THE MS/AL COAST. FFW THREAT REMAINS FOR SOUTHEAST MS/SOUTHWEST AL WITH UPSTREAM CONVECTION CONTINUING AND HEAVY RAINFALL EARLIER THIS MORNING. SURFACE LOW CURRENTLY LOCATED OVER NORTHERN LA WITH DIFFLUENT PATTERN ALOFT CONTINUING OVER THE SERN U.S. THROUGH TONIGHT AHEAD OF THE APPROACHING COLD FRONT. EXPECT FROPA AT MOB BY 08Z AND THEN THROUGH AREA BY 12Z WITH RAPID STABILIZATION IN THE WAKE OF THE FRONT. SPEED MAX ROTATES QUICKLY AROUND BASE OF H5 LOW OVER WRN TX LEADING H5 LOW QUICKLY OFF NORTHEAST TO NRN OHIO VALLEY BY WED. H5 TROF PASSABE OCCURS OVER AREA BY 00Z WED AND WILL ALLOW SPOTTY LIGHT RAIN OVER AREA DURING TUESD. MORNING IN THE WAKE OF THE FROPA. (1) 54/59/39/52/29 +200 (2) 57/62/39/54 9200. DRE
In the hours before
Local storm report, Dec 18, 3:18 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
315 PM CDT MON DEC 18 1995
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM WULFF RD MOBILE, AL ONE DROWNING FATALITY,
12/18/95 MOBILE COUNTY COUNTY WORKER SWEPT UNDER
WHILE CLEARING DEBRIS IN
DRAINAGE DITCHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM CST | Severe Thunderstorm Warning | MOB | Washington | 62 min |
| Dec 17, 7:56 PM CST | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
| Dec 17, 9:37 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 68 min |
| Dec 18, 7:52 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 68 min |
| Dec 18, 8:02 AM CST | Tornado Warning | MOB | Mobile | 58 min |
| Dec 18, 8:46 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 59 min |
| Dec 18, 10:41 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 64 min |
| Dec 18, 11:19 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 56 min |
| Dec 18, 3:04 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Dec 18, 3:27 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 63 min |
| Dec 18, 3:43 PM CST | Flash Flood Warning | MOB | Washington | 6 hr |
| Dec 18, 4:01 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.